MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Catalog Number 39305
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Tissue Breakdown (2681); Skin Inflammation/ Irritation (4545)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer stated that over the last eight months developed skin irritation.Did consulted primary care physician who prescribed medication.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: intended use: the self-adhering male external catheter is used for the drainage of urine.The catheter is applied by the patient or caregiver.Description / indication: the self-adhering male external catheter is designed for the management of adult male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury or illness of the patient.Precaution: do not use if allergic reaction occurs or if patient has known allergies to device components.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Follow directions to remove if experiencing swelling, numbness, discomfort, pain, discoloration, or abnormal appearance.Note: if experiencing problems with use of the device, please consult your healthcare professional for assistance.Directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal, dispose by placing the used catheter into a waste container.Correction: a, b, d, g, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer stated that over the last 8 months developed skin irritation.Did consulted primary care physician who prescribed medication.Per customer via phone on 10jul2025, it was reported that the patient believes that there was something on the catheter that irritated them.After a week of wearing, the patient noticed a skin breakdown and became raw.Went to doctor because patient experienced uti and developed a skin infection as well.Stated that they received medication for uti and a skin barrier.Stated that they received a letter from comfort medical that the patient would be receiving different catheters.They did not have a lot or sample available.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22331771
Report Number1018233-2025-05115
Device Sequence Number9483115
Product Code NNX
UDI-Device Identifier00801741071362
UDI-Public(01)00801741071362(11)241116(17)291028(10)JUJX0208
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number39305
Device Lot NumberJUJX0208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale